This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Feel like I am losing my mind...help me understand!
I am 21 yrs old and saw a psychiatrist yesterday for the first time. I have been suffereing for years with panic/aniety and depression. Also I have terrible obsessive thoughts that center on my own health. It is the worst possible feeling I have ever had. Once the obsessive thinking starts I can not stop. I also pull at my hair all the time.
I have had alot of medical workups and all are ok except my eyes are bad with optic neuritis and atrophy that was a viral episode.I had to get an MRI of my head though because my doc had to rule out MS and other stuff that could cause that.
I worry constantly that I am going to die from a brain tumor or aneursym or something terrible despite normal testing.
If I have one more catscan and MRI of my head my brain is going to swell up! ( Joking! )
Seriously though, this is a terrible problem for me and much worse for me than anxiety and panic disorder.
I am on Zoloft 50 mg and Xanex when needed. Can you help me get thru this? What will help me stop worrying and start believing I am ok? Thanks for your time.
The symptoms that you describe may be part of a spectrum of anxiety disorders. Though you did not mention the entire sympotms that you may be suffering, it is possible that you may have traits of Obsessive-compulsive disorder, hypochondriasis, generalized anxiety disorder. You may want to refer to the archives to differentiate one from the other.
Recurrent pulling of ones hair resulting in noticeable hair loss is defined as an impulse-control disorder called Trichotillomania. This ois accompanied by increasig tension immediately before pulling out the hair or when attempting to resit the behavior. Pleasure or gratification or relief is experienced when pulling out the hair.
Your meds - zoloft and xanax - are indicated for the type of condition that you have. However, especially with zoloft, you can feel a difference in your symptoms after 2-4 weeks. In the meantime, xanax is used to treat the symptoms if they are not tolerable for situations like being at work, etc.
You may also want to explore going into psychotherapy to help you cope with your anxiety.
Try to seperate the real fears from the irrational ones. It is NORMAL to be fearful of disease when you are getting tested because of
optic neuritis b/c of the connection between that and MS. The fact that you already have an anxiety disorder complicates it. You are taking off and running with it in your own head. In fact, for a person with anxiety, having a brain scan is really scary because you are already worried about something wrong in your head. People with anxiety tend to think about things and horrible outcomes that wouldn't cross the minds of the less anxious, and many of these things are not even realistic! Such as, optic neuristis is not usually a symptom of a brain tumor!!!Especially since its been mostly ruled out. Neither is anxiety! It is alright to be scared but don't connect everything together! It is good that you sought help b/c the extra fear from the actual illness pushed your anxiety to a more intolerable level. Now you have taken a step towards help for your overall anxiety. I hope that you soon feel better.
i'm a 32yr. old mom of 2 young children. I have heart palpitations when i exercise and especially when i do push ups. i've had a cardiologist work up and he gave me the all clear. even with the doctors o.k. i feel completly frightend when they happen. can you give me any insight to why they happen when you exercise and are they harmfull?, why do they happen when i do push ups? should i seek a second opinion?
I am 24 years old. never seen a psych doctor but e.r. doc keeps saying i have panic attacts...What I experience is totally paralyzing, I keep thinking that i am dying...no matter what i feel like I am going to die and there is nothing to stop it. I breath fast...heart racing, feeling like i am going to black out. Here lately it has happened at least once every day..I feel like I'm not even in my own body...please help me...I am so Scared. Emergency room docs gave me activan to take when it happens...but even though it calms me down I still feel like something is wrong in the back of my head. I cry because i dont know how to make it stop happening to me and I keep thinking about my 5 year old being alone if i die. Is this normal?
i am 21 female and i feel like i am going to die but the thing when i go to the doctor they say i am feel just depress . but i feel so hopeless and lost i think only for death and when or what will kill me and thats when the fear comes in . i don't know whats really anymore its like i a outside of my body somethings. can someone please help me i am at the end without no comfort
I have been suffering with anxiety for a long while. At the moment I am having another episode. I have also been in and out of accident and emergency rooms thinking that I have a brain tumour and I'm going to die. Right now I feel outside of my body and distant from the world. My partner used to keep me grounded and when I felt like I was going mad, I found a warm bath and good nights sleep usually done the trick. It's all in the brain and you have to find ways to relax and reenergise the mind. Drinking water also helps as my partner says it takes oxygen to the brain. I know its scary and hard but remember that your not alone. If you need to talk feel free to email me. ***@****
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.